DAB and Tram stop and start

I started my treatment eight weeks ago, I have had the nausea, headache, high temperatures, joint pain, and now a skin rash. I have had three breaks. One of 48 hours the other two of nearly a week each.  Is there anyone out there that has had more stop and starts or had to come off the treatment.  Feeling I am a complete failure.

  • Hi Lurcher

    My partner started dab and tram in September 2021. He was fine no problems for 10 weeks. He then had a series of infections, high temperatures,shivers, fatigue and fever & has been stop start since January on the treatment. His dose has also been reduced  twice now. He has just restarted treatment 2 weeks ago, & the main side effects are fatigue, shivers, urine infection, swelling of his hands & feet, & joint pain. The treatment was successful in resecting 2 of 3 tumours, & shrinking the 3rd, so he wants to continue on it as long as possible. From his last scans, which showed no tumour spread,  that stop starting the treatment had not been a problem.

    He has an appointment in 2 weeks with his oncologist to reviiew the dosage and side effects, & this may be reduced again, to the lowest dose. If he can tolerate this he can continue on it, if not, his treatment choice will be reconsidered. 

    It seems from reading other comments these experiences are quite common, & it depends whether you can tolerate the side effects or not. 

    Hope this helps.

    Marggyr

  • Thank you so much for your reply, it has gives me hope that I can continue. Wishing your partner and yourself all the very best.

    kind regards

    Lurcher

  • Hi Lurcher

    My partner started DAB/TRAM. December 1st  2021 for melanoma on arm two lymph nodes removed and one had cancer cells, he has experienced High temperatures, tremors, chills headaches, nausea, joint pain. He has been to A&E twice first time 12 days in from starting very high temperatures and mild infection. He only stopped then for 36 hrs. Second time was chest pain thankfully all ok. He has had to stop also for 5 days due to white bloods too low, this was first time but last month his bloods were even lower so had to stop for 15 days this has been the longest break, he restarted yesterday. We notice his temperature rises and rigors start about day 12, oncologist discussed reducing dose but hasn’t my partner says as soon as he feels too poorly he has a break of 1-3 days. He has anti sickness drugs too if feels too nauseous. His skin on his face has been sore like being sandpapered he says and has itchy legs. PET scan showed another node that was inflamed and biopsy done 5 days ago should get results soon they felt it wasn’t anything to worry about but did the biopsy to make sure. Taking these tablets is a rollercoaster of emotions and side affects but my partner wants to stick with it. Oh he was given these drugs because he is BRAF gene positive apparently this targeted treatment is the best for that. Please do not put yourself down this is hard but worth the upheaval do try and stick with dropping the dose or even stopping temporarily is the best way forward, you can do this you are worth it. Take care x

  • Thank you for your reply it has really helped me. As you say it is areal rollercoaster, I am a carer for my husband who is ten years older than me, so some days can be very tough. I also have the Braf gene so I am hoping I can stay on the treatment.  I have has all the other common symptoms it is the skin rash that is taking the longest to clear up. It is very kind of you to really and has given me hope for the next few week.

    I wish you and your partner all the very best for the future.

    kind regards.

  • You’re more than welcome. You shouldn’t worry about stopping and starting unfortunately I don’t believe this medication can be taken nonstop, it clearly works it must me if it makes you feel so terrible, well that’s what my partner says.. I wish you well and your partner.. Chin up… x

  • Similar situation here for my husband. Currently on a break due to the skin rash which appeared three months into treatment starting. It’s quite bad so my husband had been told to stop D&T (currently 3 weeks off tablets) and is using steroid cream which is helping. He’s talking to his nurse next week to see if he can go back on tablets again  (he started in Dec 2022 - stage 3B). Thankfully he’s not had any of the other symptoms like a high temperature, nausea or fatigue. Everyone is so different! Fingers crossed for you! 

  • Hi Joolskigirl

    Thank you for your reply, it really helps knowing other people are going through the same thing. I have been off a week after the skin rash and back on today, fingers crossed I manage a few more weeks before something else happens.

    Take care my best wishes for you and your husband for the future.

    kind regards

  • Hi I started D and T march 19th, I have the braf gene. After 5 days, I had rigors and tremors, nausea and blocked out  no temperature tho, went to a and e, all OK, stopped for 6 days, started again, been ok gor 3 weeks start from low white blood cell count.  Going back next week for another blood test. I go to USA for 3 weeks on May 10th, I have been given the go ahead by consultant and told to stop/start if I feel unwell. I am apprehensive but don't want to spoil things for my family as its been planned a long time. I havent yet returned to work either since my op in January as my head is all over the place.

  • Hi Jane

    Completely understand how you feel, it is a real rollercoaster, I just take each day as it comes now. Just thankful for the days I feel almost normal.  I try not too think about all the things I cannot change and just do the best I can.  I do hope you enjoy the USA a trip of a lifetime and if unwell stop the tablets for a few days it will not hurt.  Life is for living and the here and now. Take care and all the best.

  • Hi just an update to say my husband has now been told he won’t be going back on DAB and Tram due to the skin rash. So that’s it! He only got to 3 months on it and will now get no further treatment other than regular check ups. Mixed emotions here as now feel a bit abandoned… was hoping it would help to stop it coming back whereas now it feels like just a waiting game….